Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 19, 2014, 7:39 AM CDT for Douglas County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2014, 7:39 AM CDT (12:39 UTC)
- Expired
- May 19, 2014, 8:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 193 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WWUS83 KMPX 191239
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 AM CDT MON MAY 19 2014
MNZ041-048-191315-
DOUGLAS-POPE-
739 AM CDT MON MAY 19 2014
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DOUGLAS AND POPE
COUNTIES THROUGH 815 AM CDT...
AT 736 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF HOFFMAN. THIS STORM WAS MOVING EAST AT
30 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KENSINGTON.
FARWELL.
HOLMES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4589 9541 4568 9543 4572 9575 4578 9578
4589 9577 4590 9576
TIME...MOT...LOC 1239Z 271DEG 28KT 4579 9576
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 19, 6:54 AM CDT, 45 minutes earlier.
Area forecast discussion, May 19, 6:54 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 654 AM CDT MON MAY 19 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 515 AM CDT MON MAY 19 2014 THE SURFACE LOW IN SOUTH DAKOTA CONTINUES TO LIFT TO THE NORTHEAST THIS MORNING AND SLOWLY FILL WITH TIME. WIDESPREAD WARM ADVECTION IS OCCURRING ACROSS THE NORTHERN PLAINS AND PORTIONS OF THE UPPER MISSISSIPPI RIVER VALLEY. THE THUNDERSTORMS ARE NEARLY CO-LOCATED WITH THE 850-300MB THICKNESS RIDGE...WHICH REACHES THE WESTERN FORECAST AREA BETWEEN 12Z AND 14Z. WE THINK THE MORE WIDESPREAD SHOWERS AND STORMS WILL BE CLOSER TO THE NOSE OF THE 925-850MB MOISTURE TRANSPORT. THIS WOULD SUGGEST A BULK OF THE ACTIVITY TODAY WILL COME ACROSS CENTRAL MN AND NORTHWEST WI. OUR QPF IS PROBABLY OVERDONE ON ACROSS THE SOUTHERN FORECAST AREA...ESPECIALLY IF YOU BUY INTO SOME OF THE NEW 09Z MESO-MODEL GUIDANCE FROM THE HRRR AND HOPWRF /HOPWRF.INFO/. THEY HAVE VERY LITTLE ACTIVITY IN SOUTH CENTRAL MN. EVENTUALLY THE THICKNESS RIDGE SAGS SOUTHEAST AND WHAT APPEARS TO BE A WEAK SURFACE TROUGH SETS UP OVER FAR SOUTHERN AND NORTHERN IA LATE THIS AFTERNOON AND EARLY EVENING. SO...AFTER THIS FIRST BATCH OF PRECIP MOVES THROUGH THERE SHOULD BE A LAG IN THE PRECIP OVER MUCH OF MN IN THE LATE MORNING AND AFTERNOON...BEFORE POSSIBLE REDEVELOPMENT THIS EVENING. THIS SECOND ROUND IS MUCH MORE CONDITIONAL AND WE'RE NOT TOTALLY SURE WHERE THE THUNDERSTORMS WILL SET UP. IT COULD REMAIN MOSTLY IN IOWA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 515 AM CDT MON MAY 19 2014 THE WEATHER IN THE EXTENDED HINGES HEAVILY ON A CUTOFF LOW OVER THE DESERT SOUTHWEST...THE SHORTWAVES THAT WILL EJECT OUT FROM THAT LOW...AND THE NORTHERN STREAM TO ACROSS SOUTHERN CANADA. IF THINGS PAN OUT AS CURRENTLY FORECAST...THE UPCOMING PERIOD WILL BE DRY FOR THE UPPER MIDWEST AS THE RAIN REMAINS FOCUSED TO THE SOUTH AND NORTH. AT THE START OF THE PERIOD AN UPPER LEVEL LOW ACROSS NORTH DAKOTA WILL ROTATE EASTWARD ALONG THE INTERNATIONAL BORDER AND DRIVE A COLD FRONT THROUGH THE REGION...BUT MIXING SHOULD BRING TEMPS NEAR 80F ON TUESDAY. A REINFORCEMENT OF COLD AIR WILL MOVE THOUGH THE REGION TUESDAY NIGHT...SO TEMPERATURES WILL BE MUCH COOLER ON WEDNESDAY. MEANWHILE...AN UPPER LEVEL LOW WILL BECOME CUTOFF ACROSS THE DESERT SOUTHWEST. A FEW SHORTWAVES WILL SPIN OFF OF THIS VORTICITY MAX...AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE IN THE TIMING AND PLACEMENT OF THESE SHORTWAVES IS VERY LOW...BUT EVENTUALLY THIS WAVE WILL KICK OUT AND MOVE TOWARDS THE CENTRAL CONUS. THE 20POPS IN THE EXTENDED ARE A REFLECTION OF THIS POTENTIAL...AND UNCERTAINTY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 644 AM CDT MON MAY 19 2014 AS EXPECTED...SHOWERS AND THUNDERSTORMS ARE MOVING INTO MN AND WILL CONTINUE TO THE EAST WITH TIME. OUTSIDE OF KAXN...WHICH WILL HAVE STORMS EARLY THIS MORNING...LOOK FOR AN ARRIVAL TIME FOR THUNDER LATE THIS MORNING OR NEAR THE NOON HOUR FOR MOST OTHER TAF SITES. WE THINK THE STORMS WILL BECOME LESS INTENSE AS THEY HEAD EAST. WE ARE ALSO MONITORING THE POTENTIAL FOR LOW CEILINGS DEVELOPING...MVFR/IFR...BEHIND THE RAIN TODAY. KMSP... THERE IS STILL A THREAT FOR THUNDER TODAY WITH THOSE STORMS MOVING FROM WEST TO EAST IN WESTERN MN...HOWEVER...WE DO THINK THE STORMS WILL WEAKEN BEFORE REACHING THE AIRPORT. THEY ARE PRODUCING 0.50"-1.5" HAIL THIS MORNING. WE HAVE MODERATE TO HIGH CONFIDENCE IN A COUPLE PERIODS OF RAIN LATE THIS MORNING AND AGAIN NEAR THE EVENING RUSH. THERE IS ALSO THE POTENTIAL FOR MVFR CEILINGS. A LOT OF THE MODELS WE USE ARE SHOWING CEILINGS BELOW 1500FT BY THE EVENING...BUT THESE CAN OFTEN BE A BIT TOO AGGRESSIVE WITH BRINGING IN POOR CONDITIONS. /OUTLOOK FOR KMSP/ TUE...MVFR CIGS IN THE MORNING. BECOMING VFR. WINDS W 10G20KT. WED...VFR. WINDS NW 10KT. THU...VFR. WINDS NE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF/JRB LONG TERM...JRB AVIATION...CLF
Hazardous weather outlook, May 19, 3:45 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT MON MAY 19 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 200845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 AM CDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE SEVERE WEATHER THREAT IS LOW. A COUPLE OF THE STRONGEST STORMS COULD HAVE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 19, 6:43 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 AM CDT MON MAY 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 2 E LAKE OLIVER 45.34N 95.99W
05/19/2014 M0.88 INCH SWIFT MN TRAINED SPOTTER
MAINLY DIME TO NICKEL SIZE.
&&
AJZSpecial weather statement, May 19, 7:31 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 731 AM CDT MON MAY 19 2014 MNZ055-057-191315- KANDIYOHI-SWIFT- 731 AM CDT MON MAY 19 2014 ...THUNDERSTORMS MOVING OVER KANDIYOHI AND SWIFT COUNTIES THROUGH 815 AM CDT... AT 727 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BENSON...OR 11 MILES SOUTH OF LAKE HASSEL. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DE GRAFF. MURDOCK. MONSON LAKE STATE PARK. SUNBURG. NORWAY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4541 9514 4524 9503 4519 9557 4534 9558 TIME...MOT...LOC 1231Z 256DEG 28KT 4526 9545 CLF
Special weather statement, May 19, 7:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 AM CDT MON MAY 19 2014
MNZ041-048-191315-
DOUGLAS-POPE-
739 AM CDT MON MAY 19 2014
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DOUGLAS AND POPE
COUNTIES THROUGH 815 AM CDT...
AT 736 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF HOFFMAN. THIS STORM WAS MOVING EAST AT
30 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KENSINGTON.
FARWELL.
HOLMES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4589 9541 4568 9543 4572 9575 4578 9578
4589 9577 4590 9576
TIME...MOT...LOC 1239Z 271DEG 28KT 4579 9576
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:14 AM CDT | Severe Thunderstorm Warning | MPX | Swift | 46 min |
| May 19, 6:31 AM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 44 min |
| May 19, 7:31 AM CDT | Special Weather Statement | MPX | Kandiyohi | 44 min |
| May 19, 7:47 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 28 min |
| May 19, 12:32 PM CDT | Special Weather Statement | MPX | Carver, Ramsey, Washington | 58 min |
| May 19, 1:53 PM CDT | Special Weather Statement | MPX | Dakota, Hennepin, Ramsey, Scott, Washington | 52 min |
| May 19, 2:21 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 39 min |
| May 19, 3:20 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey, Washington | 55 min |
| May 19, 4:47 PM CDT | Special Weather Statement | MPX | Anoka, Washington | 73 min |
| May 19, 4:56 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire | 79 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.